MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0671
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that during patient treatment a leak was observed after 4 days.The patient was female, (b)(6) who was hospitalized for a head injury and neuro fever.The patient's history included sah (subarachnoid hemorrhage) s/p ruptured aneurysm and cardiac arrest.Blood coagulopathy results were available prior to initiation of therapy.The zoll ivtm catheter was placed into subclavian vein and it is unknown if insertion was difficult or smooth.The patient temperature before therapy was 36 degrees celsius.The desired target temperature for the patient was 37 degrees celsius.The target temperature set point on the console was also 37.0 degrees celsius.Rate of cooling/warming was 0.2 degrees celsius.The bladder temperature probe was performed on the patient.The dwell time of the zoll catheter at the time of the observed leak, was 4 days.At this time the staff observed fluid leaking from the insertion site.The fluid leaking was observed immediately after the morning ct scan.However it appeared to have been leaking since the night before.There was a piece of gauze located under the dressing that was oozing.The amount of saline in the bag was at the correct level and balloon was not noted to be leaking.It was noted that the insertion site was bulging while propofol was being infused.The iv infusions were stopped however the treatment was continued for a short period.Within a few hours the solex was removed and replaced with a zoll icy catheter in the femoral vein and the treatment was continued.The patient was also on the arctic sun cooling device, both being used at the same time.The patient's health status at the time of the report was improving.No additional information was provided.Note: training was completed one week prior to this event.Zoll clinical specialist will discuss follow up training, with the customer.

Brand Name
ZOLL IVTM SOLEX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5546253
Report Number3010617000-2016-00223
Device Sequence Number13609361
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0671
Device Catalogue Number8700-0671-01
Device Lot Number51660
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2016
Initial Report FDA Received Date04/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient Weight90